Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 35, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 24, 2015, 1:47 AM CST for Coffee County, Dale County, Alabama. It took effect at Dec 24, 2015, 2:17 AM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 1:47 AM CST (07:47 UTC)
- In effect from
- Dec 24, 2015, 2:17 AM CST
- Expired
- Dec 27, 2015, 11:14 PM CST
- In force
- 4 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pea River near Ariton (US 231) (ARTA1).
- Action stage
- 8 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
866 WGUS42 KTAE 240747 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 247 AM EST THU DEC 24 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-250747- /O.NEW.KTAE.FL.W.0035.151224T0817Z-000000T0000Z/ /ARTA1.2.ER.151224T0817Z.151224T2000Z.000000T0000Z.NO/ 147 AM CST THU DEC 24 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Pea River near Ariton (US 231). * From early this morning, or until the warning is cancelled. * At 1:34 AM Thursday the stage was 12.6 feet. * Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by after midnight this morning and continue to rise to near 19.7 feet by this afternoon. * Impact: At 14.0 feet: The backyard of a home near U.S. Highway 231 and Pea River will start to flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
13 follow-up statements
953 WGUS82 KTAE 241821 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 121 PM EST THU DEC 24 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-251459- /O.EXT.KTAE.FL.W.0035.000000T0000Z-151225T1459Z/ /ARTA1.2.ER.151224T0823Z.151224T2100Z.151225T0859Z.NO/ 1221 PM CST THU DEC 24 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until Friday morning. * At 12:14 PM Thursday the stage was 18.4 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 18.6 feet by late this afternoon. The river will fall below flood stage after midnight tomorrow. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and the Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
569 WGUS82 KTAE 241953 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 PM EST THU DEC 24 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-251953- /O.EXT.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.2.ER.151224T0823Z.151225T0900Z.000000T0000Z.NO/ 153 PM CST THU DEC 24 2015 ...Flood Warning extended until further notice...The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 1:44 PM Thursday the stage was 18.7 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 22.0 feet by early tomorrow then begin falling. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
059 WGUS82 KTAE 250156 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 856 PM EST THU DEC 24 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-260156- /O.CON.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.2.ER.151224T0823Z.151225T2000Z.000000T0000Z.NR/ 756 PM CST THU DEC 24 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 7:45 PM Thursday the stage was 20.3 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 23.4 feet by tomorrow afternoon. * Impact: At 25.0 feet: U.S. Highway 231 at the Pea River will flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
197 WGUS82 KTAE 250927 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 427 AM EST FRI DEC 25 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-260927- /O.CON.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.2.ER.151224T0823Z.151225T1600Z.000000T0000Z.NR/ 327 AM CST FRI DEC 25 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 3:00 AM Friday the stage was 23.7 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 24.95 feet by this afternoon then begin falling. * Impact: At 25.0 feet: U.S. Highway 231 at the Pea River will flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
576 WGUS42 KTAE 251423 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 923 AM EST FRI DEC 25 2015 ...Forecast Flooding Changed from Moderate to Record Severity for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-261423- /O.CON.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.3.ER.151224T0823Z.151225T1600Z.000000T0000Z.NR/ 823 AM CST FRI DEC 25 2015 ...Forecast flooding increased from Moderate to Record severity... The Flood Warning continues for the Pea River near Ariton (US 231). Until further notice. * At 8:00 AM Friday the stage was 24.9 feet. * Moderate flooding is occurring and Record flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 25.4 feet by late this morning then begin falling. * Impact: At 25.0 feet: U.S. Highway 231 at the Pea River will flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
765 WGUS82 KTAE 251521 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1021 AM EST FRI DEC 25 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-261521- /O.CON.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.3.ER.151224T0823Z.151225T2000Z.000000T0000Z.NR/ 921 AM CST FRI DEC 25 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 9:00 AM Friday the stage was 25.0 feet. * Record flooding is occurring and Record flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 25.6 feet by this afternoon then begin falling. * Impact: At 25.0 feet: U.S. Highway 231 at the Pea River will flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
929 WGUS82 KTAE 260255 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 PM EST FRI DEC 25 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-270255- /O.CON.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.000000T0000Z.NR/ 855 PM CST FRI DEC 25 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 8:00 PM Friday the stage was 25.2 feet. * Record flooding is occurring and Record flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river has crested and will slowly fall to near 21.6 Sunday morning. * Impact: At 25.0 feet: U.S. Highway 231 at the Pea River will flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
827 WGUS82 KTAE 261128 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 628 AM EST SAT DEC 26 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-271128- /O.CON.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.000000T0000Z.NR/ 528 AM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 5:00 AM Saturday the stage was 23.7 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to a stage of 18.8 feet by Sunday morning. * Impact: At 17.0 feet: The basement of a home on US Highway 231 along the Pea River is flooded in Dale County. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
947 WGUS82 KTAE 261522 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1022 AM EST SAT DEC 26 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-271522- /O.CON.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.000000T0000Z.NR/ 922 AM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 9:00 AM Saturday the stage was 22.8 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to a stage of 16.0 feet by tomorrow morning. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-271522- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0915Z/ /ELBA1.2.ER.151224T1640Z.151227T0000Z.151229T0315Z.NR/ 922 AM CST SAT DEC 26 2015 ...Flood Warning extended until late Monday night...The Flood Warning continues for the Pea River at Elba (US 84). * Until late Monday night. * At 8:00 AM Saturday the stage was 41.2 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 30.0 feet. * Forecast: The river will continue rising to near 43.3 feet by this evening. The river will fall below flood stage Monday before midnight. * Impact: At 44.0 feet: Flood waters are expected to reach the lowest point of the levee protecting downtown elba at highway 84, with the threat of flooding affecting the downtown area of elba. Many homes outside the levee will be subject to substantial flooding. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
294 WGUS82 KTAE 270226 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 PM EST SAT DEC 26 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-280226- /O.EXT.KTAE.FL.W.0035.000000T0000Z-151228T0903Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.151228T0303Z.NR/ 826 PM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until late Sunday night. * At 8:00 PM Saturday the stage was 20.0 feet. * Moderate flooding is occurring and will continue. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by Sunday late evening. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-280226- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151228T1737Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T1137Z.NO/ 826 PM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday morning. * At 7:00 PM Saturday the stage was 41.0 feet. * Moderate flooding is occurring forecast to continue. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall to below flood stage by Monday morning. * Impact: At 41.0 feet: Water is expected to cover a large portion of state highway 87 north of Elba. The Seaboard Coast Railroad bridge in Elba will become submerged. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
519 WGUS82 KTAE 271545 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1045 AM EST SUN DEC 27 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-281250- /O.EXT.KTAE.FL.W.0035.000000T0000Z-151228T1250Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.151228T0650Z.NR/ 945 AM CST SUN DEC 27 2015 ...Flood Warning extended until Monday morning...The Flood Warning continues for the Pea River near Ariton (US 231). * Until Monday morning. * At 9:00 AM Sunday the stage was 17.4 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by after midnight tomorrow. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and the Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-281128- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151228T1128Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T0528Z.NO/ 945 AM CST SUN DEC 27 2015 The Flood Warning continues for the Pea River at Elba (US 84). * Until late tonight. * At 9:00 AM Sunday the stage was 38.2 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall to below flood stage by tonight. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
394 WGUS82 KTAE 280252 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 952 PM EST SUN DEC 27 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-281050- /O.EXT.KTAE.FL.W.0035.000000T0000Z-151228T1050Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.151228T0450Z.NR/ 852 PM CST SUN DEC 27 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until late tonight. * At 8:00 PM Sunday the stage was 14.6 feet. * Minor flooding is occurring. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by late tonight. * Impact: At 14.0 feet: The backyard of a home near U.S. Highway 231 and Pea River will start to flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-290252- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0300Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T2100Z.NO/ 852 PM CST SUN DEC 27 2015 ...Flood Warning extended until Monday evening...The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday evening. * At 8:00 PM Sunday the stage was 34.9 feet. * Moderate flooding is occurring and forecast to continue. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall to below flood stage by Monday evening. * Impact: At 32.0 feet: Moderate flooding on the Pea River will affect homes outside the levee near Elba and will extend to Smith Avenue, otherwise known as State Highway 125. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
780 WGUS82 KTAE 280514 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1214 AM EST MON DEC 28 2015 ...The Flood Warning is cancelled for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-280544- /O.CAN.KTAE.FL.W.0035.000000T0000Z-151228T1050Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.151228T0420Z.NR/ 1114 PM CST SUN DEC 27 2015 The Flood Warning is cancelled for the Pea River near Ariton (US 231). * At 11:00 PM Sunday the stage was 13.9 feet. * Fell below flood stage at 10:20 PM Sunday. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to 7.7 feet by Tuesday morning. * Impact: At 14.0 feet: The backyard of a home near U.S. Highway 231 and the Pea River will start to flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 23, 7:16 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Dec 23, 7:16 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EST WED DEC 23 2015
.Near Term [Through Tonight]...
For the remainder of tonight, the main focus will be on southeast
Alabama and adjacent sections of the Florida panhandle and
southwest Georgia as bands of showers and a few thunderstorms
continue to stream off to the northeast. The airmass is very moist
for this time of year with 70 degree dewpoints as far north as
Troy, AL. Rainfall rates with the embedded convection are
impressive with EOX dual-pol estimating instantaneous rates of up
to 2-4"/hr, but so far the bands have not been concentrated
enough over any one location to produce any flash flooding. Having
said that, there has been some minor flooding reported across
Houston county with a few rural roads being closed.
Some of our local hi-res guidance later tonight into Thursday
morning is a bit concerning showing these bands persisting and
intensifying through the night. Some of the recent HRRR runs also
hint at this possibility. Should that occur, the threat for
flooding would increase as this would occur over already saturated
soils, but confidence in the evolution of this convection is not
overly high. We'll be watching for that possibility through the
night.
&&
.Prev Discussion [638 PM EST]...
.Short Term [Thursday Through Friday Night]...
The messy deep layer south/southwesterly flow will continue
through the short term. We'll likely remain cloudy with a chance
for showers and an isolated storm each day. Though with little to
no surface focus, at this time the threat for any meaningful
rainfall totals will remain west of the Tri-State region. Severe
weather is also not expected during the period. The most notable
item through Friday will be the near record breaking high
temperatures. The local area has a good chance of breaking daily
record max temps on Christmas, and possibly breaking the all time
December high temperature record. Overnight lows will also remain
unseasonably warm, in the middle 60s.
.Long Term [Saturday Through Wednesday]...
The aforementioned warm pattern, with scattered rain chances will
continue through the weekend. Early next week, models indicate
that a large low pressure system will roll through the Mississippi
Valley and force a cold front into the region. It remains unclear
whether the front will make a clean passage, or get held up and
bring an increased chance of rain through mid week.
.Aviation...
[Through 00Z Thursday]...
Rain showers will continue this evening into tonight for all
terminals except for VLD. LIFR CIGs are likely tonight. IFR vis is
expected at most terminals with fog developing late tonight. By
mid-morning, conditions will improve to MVFR and rain will come to
an end. Winds will be southerly with gusts around 20 knots
possible on Thursday.
.Marine...
Southeast winds around 20 knots over the western waters this
evening will lower to cautionary levels after midnight. Winds and
seas over the western waters will approach 20 knots again this
weekend.
.Fire Weather...
Rainy conditions today and again this weekend will prevent
relative humidity values from dropping to critical levels. No red
flag conditions will occur for the next week.
.Hydrology...
This is the last round of heavy rain and scattered thunderstorms
for the region through the holiday weekend. Precipitation this
afternoon and overnight will diminish tomorrow morning and end by
midday. Areas of heaviest rain for the remainder of the afternoon
and overnight will continue to train across southeast AL...far
southwest GA... and the FL panhandle west of the Apalachicola
River. The Flash Flood Watch for those areas will continue
overnight. In general rainfall amounts of 1.5 to 4 inches have
fallen in this area through midday today with an additional 1 to 3
inches possible through daybreak tomorrow. Locally higher amounts
may occur overnight as we could see rainfall rates of 3 to 4
inches per hour in some thunderstorms.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 70 79 65 81 64 / 30 20 20 10 10
Panama City 72 77 67 77 65 / 30 30 20 10 10
Dothan 70 78 66 80 64 / 80 40 30 10 10
Albany 67 79 66 82 63 / 60 20 20 10 10
Valdosta 71 81 65 83 65 / 20 10 10 10 10
Cross City 70 83 64 84 64 / 20 10 10 10 10
Apalachicola 71 75 67 76 66 / 30 10 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 1 AM EST Thursday FOR Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...MCDERMOTT
MARINE...MOORE
FIRE WEATHER...MOORE
HYDROLOGY...HOLLINGSWORTHIn the hours before
Local storm report, Dec 24, 12:28 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
128 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD 1 S NEW HOPE 31.54N 85.87W
12/24/2015 COFFEE AL 911 CALL CENTER
COUNTY ROAD 114 NEAR THE CHICKEN PLANT WAS REPORTED TO BE
WASHED OUT.
&&
DVDLocal storm report, Dec 24, 12:32 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 3 SSW ELBA 31.37N 86.10W
12/24/2015 COFFEE AL 911 CALL CENTER
TREE DOWN ACROSS THE ROAD. TIME ESTIMATED FROM RADAR.
0110 AM TSTM WND DMG 2 NW DAMASCUS 31.34N 86.03W
12/24/2015 COFFEE AL 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
0110 AM TSTM WND DMG ELBA 31.52N 85.86W
12/24/2015 COFFEE AL 911 CALL CENTER
TREE DOWN IN ELBA. TIME ESTIMATED FROM RADAR.
&&
CAMPLocal storm report, Dec 24, 1:24 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM FLASH FLOOD NE MIXONS CROSSROADS 31.49N 85.91W
12/24/2015 COFFEE AL 911 CALL CENTER
NUMEROUS REPORTS OF FLOODING AND ROAD CLOSURES NEAR
MIXONS CROSSROADS AT INTERSECTION OF HIGHWAY 167 AND
HIGHWAY 114.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:22 PM CST | River Flood Warning | TAE | Geneva | 13 days |
| Dec 23, 10:40 PM CST | Flash Flood Warning | TAE | Coffee | 9 hr |
| Dec 23, 11:45 PM CST | Flash Flood Warning | TAE | Dale | 5 hr |
| Dec 24, 12:06 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 24 min |
| Dec 24, 12:42 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 33 min |
| Dec 24, 7:46 AM CST | Flash Flood Warning | TAE | Coffee | 89 min |
| Dec 24, 7:52 AM CST | River Flood Warning | TAE | Coffee | 4 days |
| Dec 24, 7:54 AM CST | Areal Flood Advisory | TAE | Coffee, Dale | 2 hr |
| Dec 24, 8:15 AM CST | Tornado Warning | TAE | Dale | 30 min |
| Dec 24, 8:55 AM CST | River Flood Warning | TAE | Houston | 11 days |
| Dec 24, 12:53 PM CST | Flash Flood Warning | TAE | Coffee | 3 hr |
| Dec 24, 1:05 PM CST | Areal Flood Advisory | TAE | Dale | 3 hr |
| Dec 24, 3:48 PM CST | Areal Flood Warning | TAE | Coffee | 3 hr |
| Dec 24, 5:42 PM CST | River Flood Warning | TAE | Henry | 10 days |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.